Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 68, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 1, 2011, 2:39 AM EDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 2:39 AM EDT (06:39 UTC)
- Expired
- Oct 2, 2011, 9:08 AM EDT
- In force
- 30 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
143 WHUS73 KGRR 010639 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 239 AM EDT SAT OCT 1 2011 LMZ844>849-011445- /O.NEW.KGRR.SC.Y.0068.111001T0639Z-111002T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 239 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT SUNDAY. * WINDS...NORTH TO 30 KNOTS TONIGHT...BECOMING 15 TO 25 KNOTS SATURDAY * WAVES...5 TO 11 FEET TONIGHT...SUBSIDING TO 4 TO 6 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
6 follow-up statements
429 WHUS73 KGRR 010823 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 423 AM EDT SAT OCT 1 2011 LMZ844>849-011630- /O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 423 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS TODAY...BECOMING NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...5 TO 10 FEET TODAY...SUBSIDING TO 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
960 WHUS73 KGRR 011555 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1155 AM EDT SAT OCT 1 2011 LMZ844>849-020000- /O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1155 AM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...NORTH WINDS OF 15 TO 25 KNOTS CAN BE EXPECTED THIS AFTERNOON...DIMINISHING SLIGHTLY TO 10 TO 20 KNOTS TONIGHT. NORTHWEST WINDS MAY INCREASE AGAIN FOR A TIME SUNDAY AFTERNOON. * WAVES...WAVES OF 5 TO 8 FEET CAN BE EXPECTED THIS AFTERNOON...SUBSIDING TO 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
342 WHUS73 KGRR 012002 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EDT SAT OCT 1 2011 LMZ844>849-020415- /O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...NORTH WINDS OF 15 TO 25 KNOTS THIS EVENING WILL SHIFT TO THE NORTHEAST AND DIMINISH TO 10 TO 20 KNOTS OVERNIGHT. * WAVES...WAVES OF 4 TO 8 FEET THIS EVENING WILL GRADUALLY SUBSIDE TO 3 TO 5 FEET OVERNIGHT AND 2 TO 4 FEET SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
873 WHUS73 KGRR 020227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1027 PM EDT SAT OCT 1 2011 LMZ844>849-021030- /O.CON.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1027 PM EDT SAT OCT 1 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...NORTH TO NORTHEAST 5 TO 15 KNOTS TONIGHT. * WAVES...3 TO 7 FEET TONIGHT...SUBSIDING TO 2 TO 4 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
265 WHUS73 KGRR 020758 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EDT SUN OCT 2 2011 LMZ846>849-020900- /O.CAN.KGRR.SC.Y.0068.000000T0000Z-111002T1400Z/ HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 AM EDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DIMINISHED. $$ LMZ844-845-021600- /O.EXT.KGRR.SC.Y.0068.000000T0000Z-111002T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 358 AM EDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...NORTH TO NORTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
822 WHUS73 KGRR 021308 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 908 AM EDT SUN OCT 2 2011 LMZ844-845-021415- /O.CAN.KGRR.SC.Y.0068.000000T0000Z-111002T1700Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 908 AM EDT SUN OCT 2 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA THIS MORNING AND THEREFORE...THE ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS WILL INCREASE TO 10 TO 20 KNOTS TODAY WITH WAVES BUILDING BACK INTO THE 2 TO 4 FOOT RANGE. $$ HTTP://WWW.WEATHER.GOV/GRR DUKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 30, 11:50 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 30, 11:50 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1150 PM EDT FRI SEP 30 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(335 PM EDT FRI SEP 30 2011) WINDS ON THE DECREASE THIS EVENING...WITH LINGERING LIGHT RAIN SHOWERS POSSIBLE FOR SOME LOCATIONS THROUGH SATURDAY. FROST IS POSSIBLE BOTH SATURDAY AND SUNDAY MORNINGS. HIGH PRESSURE WILL BRING DRIER AND WARMER WEATHER TO THE REGION NEXT WEEK. && .SHORT TERM...(335 PM EDT FRI SEP 30 2011) (TONIGHT THROUGH SUNDAY NIGHT) WINDY CONDITIONS AND SCATTERED LIGHT RAIN SHOWERS TO CONTINUE THROUGH THIS EVENING BEFORE THINGS GRADUALLY IMPROVE TONIGHT AND EARLY SATURDAY. SOME LINGERING MOISTURE LIKELY TO HANG ON THROUGH MOST OF TONIGHT...AND IN THE FAR EASTERN ZONES ON SATURDAY AS THE COOLER NORTHERLY FLOW REMAINS ESTABLISHED OVER THE GREAT LAKES REGION. ANOTHER CONCERN FOR TONIGHT IS FROST...THOUGH LACK OF CLEARING SKIES AND THE CONTINUED BREEZE SHOULD HELP TO KEEP MOST LOCATIONS FROM HITTING THE FREEZING MARK OVERNIGHT. SATURDAY WILL BE BREEZY AND COOL STILL...THOUGH WINDS WILL BE MUCH LESS THAN WHAT OCCURRED TODAY. FROST MORE LIKELY FOR THE ENTIRE REGION SATURDAY NIGHT INTO EARLY SUNDAY AS WINDS REALLY LIGHTEN UP AND CLOUDS MOVE OFF TO THE EAST. UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO SLOWLY MOVE EAST SATURDAY NIGHT AND SUNDAY WITH MOSTLY SUNNY SKIES AND TEMPERATURES REBOUNDING INTO THE UPPER 50S T6O LOWER 60S. && .LONG TERM...(335 PM EDT FRI SEP 30 2011) (MONDAY THROUGH NEXT WEEKEND) CONFIDENCE REMAINS HIGH FOR A STRETCH OF ABOVE NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION FOR NEXT WEEK. UPPER AIR PATTERN WILL FEATURE AN AMPLIFYING LONG WAVE TROUGH OVER THE WESTERN U.S. AND A CORRESPONDING BUILDING LONG WAVE RIDGE OVER THE EAST. H85 TEMPS WILL WARM TO 15C BY TUE SUPPORTING FCST HIGHS IN THE 70-75F RANGE TUE THROUGH FRI. BOUTS OF MORNING FOG LIKELY TO BE THE ONLY POSSIBLE WEATHER HAZARD OF THE EXTENDED PERIOD. BY THE LATTER PART OF NEXT WEEK...THE GFS BECOMES MUCH MORE PROGRESSIVE WITH WESTERN LONG WAVE TROUGH EJECTING AN UPPER SHORTWAVE AND SFC FRONT EASTWARD INTO THE REGION LATE SATURDAY... WHILE ECMWF IS MUCH SLOWER AND WEAKER WITH EJECTING SHORTWAVE ENERGY KEEPING THE REGION UNDER THE UPPER RIDGE. GIVEN GFS PROCLIVITY TO BE OVERLY PROGRESSIVE IN THE LONG RANGE FEEL THE ACTUAL ATMOSPHERIC EVOLUTION WILL END UP CLOSER TO THE ECMWF SOLUTION THAN THE GFS AND WITH THE ABOVE NORMAL TEMPS AND DRY PERIOD LASTING THROUGH NEXT WEEKEND. && .AVIATION...(1150 PM EDT FRI SEP 30 2011) NORTHERLY FLOW WAS DRAWING DOWN SOME DRIER AIR FROM THE KCAD REGION. THIS SHOULD ALLOW FOR TAFS TO TRANSITION TOWARD VFR WEATHER OVER THE NEXT FEW HOURS. SKIES COULD END UP SCATTERING OUT OVERNIGHT. GUSTY WINDS COULD DEVELOP ON SATURDAY AS TEMPERATURES TRY TO WARM UP. THIS WARMING WILL CAUSE MIXING THAT WILL CAUSE THE WINDS TO INCREASE. THE FLOW WILL BE MAINLY FROM THE NORTH. AM NOT EXPECTING MUCH IN THE WAY OF CLOUD COVER. && .MARINE...(335 PM EDT FRI SEP 30 2011) GALE WARNING IN EFFECT THROUGH 2 AM SATURDAY AS WIND GUSTS UP TO 45 KNOTS WILL CONTINUE ALONG WITH WAVES UP TO 15 FEET. WINDS AND WAVES WILL FALL OFF LATE TONIGHT AND INTO EARLY SATURDAY...THOUGH WINDS UP TO 25 KNOTS AND WAVES UP TO 6 FEET OR SO CAN BE EXPECTED TO REMAIN THROUGH SATURDAY EVENING. && .HYDROLOGY...(335 PM EDT FRI SEP 30 2011) SCATTERED LIGHT RAIN SHOWERS WILL OCCUR THROUGH MIDDAY SATURDAY. ONLY LIGHT PRECIPITATION IS EXPECTED AND RAINFALL SHOULD NOT POSE ANY HYDROLOGY THREATS. OTHERWISE...LITTLE CHANCE FOR PRECIPITATION EXPECTED THROUGH THE END OF NEXT WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING IN EFFECT THROUGH 2AM EDT SATURDAY. && SYNOPSIS: MACZKO SHORT TERM: MACZKO LONG TERM: COBB AVIATION: MJS MARINE: MACZKO HYDROLOGY: MACZKO
Hazardous weather outlook, Sep 30, 6:22 PM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 622 PM EDT FRI SEP 30 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-011930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 622 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NORTHERLY WIND GUSTS COULD REACH 40 MPH EARLY THIS EVENING. THE WINDS WILL THEN DIMINISH OVERNIGHT. SOME PATCHY FROST MAY BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BELOW FREEZING TEMPERATURES ARE EXPECTED TO OCCUR ACROSS MOST OF THE AREA SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-011930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 622 PM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT GALE FORCE WINDS GUSTING UP TO 45 KNOTS WILL CONTINUE THROUGH MUCH OF TONIGHT. IN ADDITION...WAVE HEIGHTS UP TO 15 FEET WILL OCCUR AS WELL THROUGH TONIGHT. WINDS AND WAVES WILL BEGIN TO DIMINISH SOMEWHAT LATE TONIGHT...BUT REMAIN BREEZY INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY 15 TO 25 KNOT WINDS AND WAVES UP TO 6 FEET ARE EXPECTED TO CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 4:15 AM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 29 hr |
| Oct 1, 4:07 PM EDT | Freeze Warning | GRR | Clare, Isabella, Lake, Mecosta, Newaygo, Osceola | 17 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.